Tapering off steroids

Hi all, well am tapering off the steroids and was doing quite good until a few weeks ago, am now down to 2mg and in another week will go down to 1mg, but my main concern is the headaches, as have had them for the past 2 weeks, they feel like migraines and have taken my migraine tablets to no avail. I am on codeine for the pain of 15mgs per tablet, but am finding am in a lot of pain so having to take more tablets, but if I take a few more than 2 per day I will not have enough for the rest of the month, so am trying to last on 1 and if desperate will taken another tablet as well as paracentamal. I use to be on 30mg of codeine but the doctor thought I should go down to 15, but that was when I was on a higher dose of steroids, so do I ring my rummey nurse or the doctor? and explain about the headaches and running out of tablets? am finding my hands and fingers are getting very stiff and sore and my legs feel like they are burning with pain. so maybe my mtx and sulfaszine and hydroc are not working as well as I thought since coming off the steroids! I also am finding it hard to sleep too, so am getting up for work shattered. And now when its my days off can not sleep to catch up, so once again will be tired for when I go back to work and in pain. I also am finding myself getting down and getting quite anxious about things and work, I feel like I want everyone to take a running leap of a cliff and to not bother me. just needed to get this off my chest and thought you all on here could help me.

Thanks for listening and am hoping you all take care.

Carol xx

5 Replies

oldestnewest
  • Hi, if it's any help I've just finished my last prednisolone. I started tapering off pretty much as soon as I started taking it. I had a week of three tablets a day, then two weeks on 2.5 tablets, 2 weeks on 2 tablets, two weeks on 1.5 tabs, two weeks on 1 tab then two weeks on .5 - then stop. I haven't had any headaches although I had a headache for the first few days when I started taking it.

    I started on hydroxy four weeks after I started the steroids so I think I'm finished the steroids and the hydroxy hadn't kicked in yet which is a pain ( literally!)

    Maybe you've not been phasing the steroids out gradually enough. Apart from getting aches and pains again I would never know I had stopped the steroids, no headaches or anything like that at all.

    If y have a rheumy nurse yu can speak t then I would give her a call and see what she can suggest.

  • Carol, i got off the steroids and though i have some stiffness i am not too bad. I think you should contact your dr or rheumy asap darling. |Sending hugs your way.xxxx

  • Do contact your doctors. If you've been on steroids for a long time then tapering off them can be very hard, and things headaches and sleeplessness could be a result of tapering too fast. Everyone's different so what works for one person may be too fast for you as your body has to learn how to make cortison again. And the pain you're getting may also be a sign that the triple therapy is not enough for you, so don't suffer in silence but tell your docs.

  • Thank you everyone will think on what you have suggested.

    Take care.

    Carol xx

  • Having had quite a few turns at tapering off steroids, your symptoms sound like the ones I get if I'm going down doses a bit too quickly.

    I think if the headaches are new then you might need to see your doctor about the cause of them. Sometimes people get them coming off the codeine, but I don't know how quickly you have done this either?

    It does sound as if you need some help with where you are at the moment.

You may also like...